MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY SPOON FORCEPS, 5 FR.

KARL STORZ SE & CO. KG BIOPSY SPOON FORCEPS, 5 FR.
Model Number 26159BHW
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
"it was reported that during gynecologic hysteroscopic surgery, the connection part of the jaw part failed when the product was used as hystero sheath working channel to collect lesions.The surgery was prolonged for less than 15 minutes.After the surgery the product was returned to the local subsidiary and inspected.It was discovered that a bar-like part connecting two sections of the square box was missing.No harm on patient or negative impact in state of health reported.Because of the uncertain information if the fallen off connection part was left in the patient a report to the fda is required as a precautionary measure.
 
Additional Manufacturer Narrative
During the technical inspection of the returned product, the following was found: most probable root cause: mechanical overloading by the operator the two weld seams on the back of the rivets in the joint of the jaw are broken.This has caused both rivets to fly out of the joint.The reason for this may be that excessive force was applied to the joint.This is also indicated by the deformed cutting edge (fig 3), which has been bent, for example, by gripping a hard object.The corresponding reprocessing instruction 26159bhw_en_v48.2_03-2023_ri_ce indicates a visual inspection and functional check for the device.In addition the instructions for use 97000045 v2.0 - 10/2017 lists a warning not to overload the instrument as it may cause the medical device to break, bend and malfunction and consequently injure the patient or user.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIOPSY SPOON FORCEPS, 5 FR.
Common Device Name
BIOPSY SPOON FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20429794
Report Number9610617-2024-00380
Device Sequence Number18039822
Product Code GCJ
UDI-Device Identifier04048551094242
UDI-Public04048551094242
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K934937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26159BHW
Device Catalogue Number26159BHW
Device Lot NumberSL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown